Friday, May 24, 2024

Does Advil Sinus Congestion And Pain Work

What Are The Side Effects Of Inhaled Steroids

Advil Sinus Congestion & Pain

Inhaled steroids have few side effects, especially at lower doses. Thrush and hoarseness may occur, although this is rare. Rinsing the mouth, gargling after using the asthma inhaler, and using a spacer device with metered dose inhalers can help prevent these side effects. Thrush is easily treated with a prescription antifungal lozenge or rinse.

Inhaled steroids are safe for adults and children. Side effects with these anti-inflammatory asthma inhalers are minimal. Your doctor will prescribe the lowest dose that effectively controls your childâs or your asthma.

On a side note, many parents are concerned about giving their children âsteroids.â Inhaled steroids are not the same as anabolic steroids that some athletes take to build muscle. These steroids are anti-inflammatory drugs, the cornerstone of asthma therapy. There are many benefits of using anti-inflammatory asthma inhalers to manage asthma.

To learn more about using inhaled steroids in children, see WebMDâs article on Childhood Asthma.

Dont Miss: Medicine To Reduce Sinus Pressure

Taking Decongestants With Other Medicines

Ask a pharmacist or GP before taking decongestants if youre taking other medicines.

For example, taking decongestants alongside some antidepressants can cause a dangerous rise in blood pressure.

Its also important to be careful when taking other medicines if youre using an all-in-1 decongestant remedy.

All-in-1 decongestants also contain painkillers or antihistamines, so it could be dangerous to take extra doses of these medicines at the same time.

Page last reviewed: 28 February 2019 Next review due: 28 February 2022

How Advil Sinus Congestion & Pain Works

Treatment Options

Having a cold is a pain – literally. When you have a cold, you may experience nasal congestion and pain. Sinus pressure and pain associated with the common cold are often a direct result of congestion. The achiness and soreness you feel throughout your face during a cold is in large part due to the fact that the swelling caused by a cold is shrinking the nasal and sinus cavities. In addition to nasal swelling, the bodys reaction to a cold virus can leave you feeling achy all over. Thats why you should consider treating congestion and pain with one medication to get relief from the symptoms that are dragging you down and wearing you out.

“The body’s reaction to a cold virus can leave you feeling achy all over”

Some cold-sufferers treat only nasal congestion or the pain associated with the nasal congestion, and therefore only treat half of the problem. Advil Sinus Congestion & Pain provides fast, effective relief of your severe cold symptoms including both nasal congestion and pain. This Advil formulation combines an effective decongestant, phenylephrine, which reduces swelling and allows the nasal and sinus airways to expand to their natural state to permit easier breathing, with the pain reliever ibuprofen, that reduces the achiness and pain associated with the common cold.

Recommended Reading: What Prescription Medicine For Sinus Infection

What Other Drugs Will Affect This Medicine

Ask your doctor before using ibuprofen if you take an antidepressant such as citalopram, escitalopram, fluoxetine , fluvoxamine, paroxetine, sertraline , trazodone, or vilazodone. Taking any of these medicines with an NSAID may cause you to bruise or bleed easily.

Ask a doctor or pharmacist before using Advil Allergy Sinus with any other medications, especially:

  • a blood thinner

  • heart or blood pressure medication, including a diuretic or “water pill” or

  • steroid medicine .

This list is not complete. Other drugs may interact with chlorpheniramine, ibuprofen, and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible drug interactions are listed here.

How Severe Are The Symptoms

Advil Non

Most sinus infections go away on their own without severe symptoms or complications. If a sinus infection is caused by bacteria, you may need antibiotics.

Many cases of COVID-19 may be mild or moderate. The World Health Organization estimates that

Heres what to do next whether you think that you have a sinus infection or COVID-19.

Read Also: Allergy Asthma And Sinus Center Cary Nc

You May Like: Does Nasal Spray Help With Sinus Pressure

What Is Advil Allergy Sinus

Advil Allergy Sinus contains a combination of chlorpheniramine, ibuprofen, and pseudoephedrine.

Chlorpheniramine is an antihistamine. Ibuprofen is a nonsteroidal anti-inflammatory drug . Pseudoephedrine is a decongestant.

Advil Allergy Sinus is used to treat sneezing, itching, watery eyes, runny nose, stuffy nose, sinus congestion, headache, and pain or fever caused by allergies or the common cold.

Who Should Not Take Advil Cold & Sinus Medication

If you are particularly sensitive to, or have a history of allergic reactions to the active ingredients in Advil Cold & Sinus consult first with your doctor before taking it. Those who have recently undergone heart surgery should call a doctor before taking the medication. Pregnant women or women who are breast-feeding should talk to their doctor before taking Advil Cold & Sinus.

Your Safety First

Those with certain medical conditions should avoid taking Advil to treat sinus infections, particularly those who suffer from liver disease, heart disease, severe high blood pressure, Raynauds Syndrome, Crohns disease, or angioedema syndrome. If you are a smoker, you may also be an increased risk of suffering from both mild and severe side effects.

Note: This article does not contain an exhaustive list of side effects, as every medication includes adverse symptoms that have not yet been reported. Be sure to contact your primary care physician if you experience any abnormal side effects, and report them to the Food and Drug Administration. Call 911 if you have severe side-effects.

Don’t Miss: Why Does My Sinus Smell Bad

How Much Does Advil Sinus Congestion & Pain Cost Without Insurance

The average out-of-pocket price of Advil Sinus Congestion & Pain without health insurance is $8.64 per 1, 10 Tablets Tablet but you can get a discount using a SingleCare Advil Sinus Congestion & Pain coupon to pay only $0.24 for 1, 20 tablets Box of generic Advil Sinus Congestion & Pain. People without access to insurance coverage can always use SingleCare for free Advil Sinus Congestion & Pain discounts. You can also reduce your price on Advil Sinus Congestion & Pain by asking for the generic form of Advil Sinus Congestion & Pain if a generic version is on the market, Phenylephrine-Ibuprofen, which costs much less than Advil Sinus Congestion & Pain.

What Is The Fastest Way To Get Rid Of Sinusitis

Advil Sinus Congestion & Pain – Crowdtap

When you have a sinus infection, you often have to go through your day in pain and in a fog. Sinusitis, or infection of the sinuses, is incredibly common, but many people suffer through it rather than get it treated. At Asthma Allergy Centre in Tigard, McMinnville, or Beaver, OR, we use a variety of sinus management treatments to reduce the inflammation and immune response that are likely behind your sinus problems. Check out on how to get rid of sinusitis.

Don’t Miss: What Do You Get For Sinus Infection

Can I Use Advil Products Beyond The Expiration Date

We recommend that the product not be used after the expiration date. All our products are assigned an expiration date, which is based upon extensive stability studies. The product is effective until the last day of the month noted on the package. The potency of the ingredients slowly diminishes over an extended period of time, and the expiration date is determined by the least stable ingredient in the product.

Also Check: Advil Cold And Sinus Discontinued

Can I Take Advil Sinus Congestion & Pain If Im Pregnant Or Breastfeeding

If you are pregnant, you should not take ibuprofen unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

Also Check: Does Clindamycin Treat Sinus Infection

Can I Take 2 Advil Sinus Congestion And Pain

The Advil Sinus Congestion and Pain is an over-the-counter medicine that combines the strength and speed of Advil with a proven nasal decongestant to ease cold and flu symptoms. It works to reduce nasal congestion and pressure, as well as fever and minor body aches and pains. The medicine contains ibuprofen and phenylephrine HCl . It is non-drowsy.

If youre taking Advil Sinus Congestion & Pain, you should drink at least 8 ounces of water before taking the medicine. The drugs ingredients include ibuprofen and phenylephrine, which can reduce the pain of a sinus infection. It can also help relieve a headache and minor aches and pains. However, this medication should not be taken if you have an allergy to ibuprofen.

Over The Counter Painkillers

Top 10 best advil flu

Taking painkillers might not tackle the cause of your sinus headache, but it will give you temporary pain relief. Over-the-counter painkillers are an easy solution because they are readily available and effective. Medications such as acetaminophen and ibuprofen can give you the pain relief that you need. Make sure to use them according to the label so that you can ensure youre using them safely.

Read Also: What Is The Best Allergy Medicine For Sinus Headache

You May Like: Mucinex Sinus Max Day And Night Dosage

Goodsense Maximum Strength Nasal Decongestant Pe Phenylephrine Hcl 10 Mg Sinus Congestion Relief Relieves Nasal Congestion Due To Hay Fever Common Cold And Upper Respiratory Allergies 72 Count

as of March 10, 2022 1:12 pm

Features

  • ACTIVE INGREDIENT: The active ingredient in GoodSense Maximum Strength Nasal Decongestant PE is phenylephrine HCl 10 mg, a nasal decongestant, which compares to the active ingredient in Sudafed PE Congestion
  • NASAL DECONGESTANT: This product provides maximum strength, non-drowsy relief for nasal and sinus congestion, and sinus pressure due to the common cold, hay fever or other upper respiratory allergies
  • MAXIMUM STRENGTH: GoodSense Maximum Strength Nasal Decongestant PE provides maximum strength relief for sinus pressure, nasal and sinus congestion
  • NON-DROWSY relief so you can power through your day
  • ASPIRIN AND GLUTEN FREE. GoodSense Maximum Strength Nasal Decongestant PE, Phenylephrine HCl, 10 mg does not contain pseudoephedrine

Do Other Symptoms Accompany A Fever

It is possible that other symptoms can accompany a fever. Fevers can be associated with a rapid heartbeat, increased breathing rate, as well as flushing, sweating, or warm skin. Lack of appetite and a tired feeling can also accompany a fever. An important thing to think about is dehydration, which can become serious if not carefully monitored. This is why it is important that if a fever gets worse or lasts more than 3 days after starting Advil, that you consult your healthcare provider.

Read Also: Can Sinus Infection Heal On Its Own

Looking After Yourself At Home

If your symptoms are mild and have lasted less than a week or so, you can usually take care of yourself without seeing your GP.

The following tips may help you feel better until you recover:

  • Take over-the-counter painkillers such as paracetamol and ibuprofen to relieve a high temperature and pain check the leaflet that comes with your medication first to check its suitable, and never give aspirin to children under 16 years of age.
  • Use over-the-counter nasal sprays or drops to help unblock your nose and allow you to breathe more easily these shouldnt be used for more than a week at a time.
  • Apply warm packs to your face to soothe your pain and help mucus drain from your sinuses.
  • Regularly clean the inside of your nose with a salt water solution to help unblock your nose and reduce nasal discharge.

How Does Advil Cold And Sinus Work

My Smiley360 Advil Sinus Congestion And Pain Campaign

Treatment Options

Many people attribute the stuffiness associated with the cold or the flu to an increase in mucus which blocks their airways. While it is true that increased mucus is a symptom of the common cold, it is not always what causes you to feel so stuffed up. Instead, the true source of nasal and sinus congestion is often caused by inflammation of the tissues throughout the nose and face. When the body identifies a virus it considers a threat, it springs to defense in various ways, one of which is by causing the airways within the nose and sinuses to swell and become inflamed.

Advil Cold & Sinus is a combination of pseudoephedrine and ibuprofen . The two work together to reduce nasal and sinus congestion caused by inflammation and lessen the pain associated with the common cold or the flu.

You May Like: Over The Counter Sinus Medication

Advil Sinus Congestion & Pain Interactions:

Hypertensive crisis with MAOIs. -blockers may increase the pressor effects of sympathomimetics. Caution with diuretics. Avoid aspirin, other pain relievers, nasal decongestants, or phenylephrine-containing products. Increased risk of GI bleed with anticoagulants, corticosteroids, other OTC or Rx NSAIDs, 3 alcoholic drinks/day, or prolonged use.

How Should I Take This Medicine

Use Advil Allergy Sinus exactly as directed on the label, Cold or cough medicine is only for short-term use until your symptoms clear up.

Always follow directions on the medicine label about giving cough or cold medicine to a child. Do not use the medicine only to make a child sleepy. Death can occur from the misuse of cough or cold medicines in very young children.

Carefully follow the dosing instructions for the age and weight of your child. Ask a doctor or pharmacist if you have questions.

Take Advil Allergy Sinus with food or milk if it upsets your stomach.

Shake the oral suspension before you measure a dose. Use the dosing syringe provided, or use a medicine dose-measuring device .

Do not take Advil Allergy Sinus for longer than 10 days without your doctor’s advice.

If you need to have any type of surgery, tell the surgeon ahead of time if you have taken Advil Allergy Sinus in the past few days.

Chlorpheniramine can affect the results of allergy skin tests. Tell any doctor who treats you that you are using this medicine.

Store Advil Allergy Sinus at room temperature away from moisture and heat.

Recommended Reading: Best Pain Relief For Sinus Infection

Can You Take Advil Cold And Sinus Everyday

The usual recommended dose for adults and children older than 12 years is 1 or 2 caplets or liqui-gels every 4 to 6 hours as needed. Do not take more than 6 caplets or liqui-gels in 24 hours unless recommended by your doctor. Do not take for more than 3 days for a fever or for more than 5 days for cold symptoms.

What Is The Most Important Information I Should Know About Ibuprofen And Pseudoephedrine

WIN A TRIP in the Advil® Sinus Congestion &  Pain SICKEST DAY EVER ...

Ibuprofen can increase your risk of fatal heart attack or stroke, even if you dont have any risk factors. Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

  • heart disease, high blood pressure, high cholesterol, diabetes, or if you smoke
  • a heart attack, stroke, or blood clot
  • stomach ulcers or bleeding

You May Like: Can Sinus Infection Cause Permanent Hearing Loss

How Long Does It Take For Advil Cold And Sinus To Work

Instantly helps you feel. Instantly helps you feel better and controls symptoms so you can get through the day. I am overly sensitive to products making me drowsy and I can honestly say I avoid that with this product. Usually kicks in within an hour and 1 dose helps me get through an 8 hour workday.

Advil Sinus Congestion & Pain

Advil Sinus Congestion & Pain combines the speed and strength of Advil and a proven nasal decongestant for fast, effective relief of sinus pressure and congestion associated with colds. Though mucus can contribute to the stuffed up feeling, nasal congestion is the swelling of the tissues in the nose and sinuses caused by inflammation. Advil Sinus Congestion & Pain re-opens your airways by constricting the blood vessels in your nose and sinuses.

Advil Sinus Congestion & Pain also treats the pain associated with colds. The philosophy behind Advil Sinus Congestion & Pain is that cold-sufferers who treat only nasal congestion or the pain associated with it really only address half the problem. Both pain and congestion are major symptoms of colds so it just makes sense to treat them both with just one tablet. Get fast, powerful relief with Advil Sinus Congestion & Pain.

Featured on Prevention.com in 11 Cold Medicines That Will Make You Feel Less Miserable. Read the full article.

  • Temporarily relieves these symptoms associated with the common cold or flu:

Recommended Reading: Can Sinus Infection Cause Eye Pain

Causes Of Your Sinus Infection

Nearly 31 million Americans get a sinus infection each year, according to the American College of Allergy, Asthma and Immunology.

The inflammation of the lining of your sinuses, the air-filled pockets in your face that sit around your nose, is caused by a viral or bacterial infection. A viral upper respiratory infection, also known as the common cold, or allergies can block your sinuses. This blockage promotes the development of a secondary infection.

You may have heard the urban legend that you can tell the cause of your sinus infection by the color of your mucus. According to Dr. Donald Ford, a family medicine physician at the Cleveland Clinic, this is a myth.

The green-yellow color of mucus that can develop is a byproduct of our own white blood cells, which we use to fight any kind of infection, viral or bacterial, so we cant tell the cause from the color of the mucus, he said. When mucus is thick and dark it usually suggests some mild dehydration, and you should increase fluid intake and use lots of saline spray to keep the mucus thin.

Also Check: Best Medicine For Sinus Pressure And Congestion

Popular Articles
Related news